Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 3, 2018, 3:34 AM MST. It took effect at Feb 3, 2018, 12:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2018, 3:34 AM MST (10:34 UTC)
- In effect from
- Feb 3, 2018, 12:00 PM MST
- Expired
- Feb 3, 2018, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
391 WWUS85 KABQ 031034 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 334 AM MST Sat Feb 3 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM MST THIS AFTERNOON FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .Strong winds aloft will max down to the surface today, producing windy conditions across the East Central Plains. Dry air in place will lower humidities into the low to mid teens. Well above normal temperatures, moderate instability and very dry fuels will add to the critical fire weather conditions this afternoon. NMZ108-040000- /O.NEW.KABQ.FW.W.0007.180203T1900Z-180204T0000Z/ East Central Plains- 334 AM MST Sat Feb 3 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 5 PM MST this afternoon. * AREA AND TIMING...Critical fire weather conditions this afternoon for the East Central Plains, focusing on the western and southern portions of the zone, which includes the area west of Santa Rosa, Fort Sumner and Portales. * 20 FOOT WINDS...Becoming northwest and increasing to 20 to 30 mph with gusts to 45 mph by this afternoon. * RELATIVE HUMIDITY...Lowering to 11 to 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 3, 3:03 AM MST, 31 minutes earlier.
Area forecast discussion, Feb 3, 3:03 AM MST, 31 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 303 AM MST Sat Feb 3 2018 .SYNOPSIS... A dry and relatively fast northwest flow aloft will persist over the area through the remainder of the weekend. The strongest winds will be found in the high terrain as well as within a corridor from northwest to central New Mexico where gusts between 35 and 45 mph will be common. The gusty winds combined with the dry air mass will result in areas of critical fire weather conditions on the east- central plains. High temperatures will remain well above average although they will trend downward in the east by Sunday. Looking further ahead, a stronger disturbance may bring spotty rain and snow showers to the area on Tuesday. At the same, another backdoor cold front will usher in cooler-than- average temperatures across northeast portions of the state on Tuesday and the southeast quarter by Wednesday. The west will remain comparatively warm. && .DISCUSSION... Narrow corridor of enhanced 700mb NW flow /35-45kts/ associated with weak shortwave feature should result in moderately windy conditions from the Four Corners to central/east-central zones including the ABQ area today. Away from the high terrain, strongest gusts to impact areas to lee of the central and south- central mountain ranges. A later shift may need to expand the wind advisory into SC zones, but it looks like coverage will be limited. Broad lee-side surface low to gradually deepen and slide southeast as the day progresses with less windiness with eastward extent on the plains. Even so, downslope warming to boost temperatures 15-25 degrees on the plains as compared to Friday. Dry northwest flow to persist into Sunday. However, 700mb wind speeds will be much lighter. Lee side troughing quickly reestablishes but focus will be on the southward advancement of a cooler air mass that could switch winds in far northeast NM as early as Sunday afternoon. The backdoor push should briefly impact the remainder of eastern NM Sunday night, generally below 5500, but its shallow nature will limit residence time with lee- side trough quickly reestablishing early Monday. Despite the cooling, even the minT's will remain above seasonal averages. Winds ramp up again for Monday, especially along/east of the central mountain chain. It will be another dry/warm day with highs 10-20 degrees above seasonal averages with the strongest warming in the northeast. Thereafter, CHANGES are in store. A more vigorous backdoor cold front will enter the northeast part of the state Monday night pressing south and somewhat westward Tuesday. The associated air mass will be relatively shallow, similar to the one Sunday night, but one important difference is that a sharper shortwave trough will be dropping southeast toward the Four Corners Monday PM. This should assist the westward push and result in a longer residence time and increased potential for low level upslope enhanced precip across the northeast quarter. Outside the northern mountains and northeast, the challenge during this period will be PoP placement farther south. Chance of measurable precip looks quite small west of the central mountain chain but would not rule out virga/sprinkles/flurries Monday night or Tuesday. With upslope in place, banded light wintry precip possible for EC/SE zones Tuesday evening/night. Medium range guidance continues to at least look promising for the February 10-12 period but still significant timing/strength differences between the GFS/EC/CMC and UKMET. Until better consensus emerges in the coming days, we'll ease into this one. Interestingly, the 00Z GEFS ensemble mean trended significantly wetter than the latest operational GFS run for locales such as ABQ, GUP, and SAF. KJ && .FIRE WEATHER... ...Red FLag Warning this afternoon for western and southern portions of zone 108... We have decided to issue a Red Flag Warning for western southern portions of zone 108. While the coverage is limited, the combination of well above normal temperatures, moderate Haines values and extremely dry fuels will be enough to warrant the warning. The area impacted will be mostly west of line from Santa Rosa to Fort Sumner and Portales. Otherwise a warm, dry and breezy to windy day for much of the area. Good to excellent vent rates for all but the northern mountains. Dry northwest flow will continue Sunday, but with lighter winds aloft and at the surface. A short wave trough passing well to our north will push a back door cold front into the northeast late Sunday, which continues south and a little west Sunday night. It does not look like the front will spill into the Rio Grande Valley. Highs will be a little cooler in the northeast, otherwise similar to today. Vent rates will be lower with mostly poor to fair values, with a few areas of good ventilation. Northwest flow continues Monday and strengthens, and mixes down to the surface, producing breezy to windy conditions in the east. Dry and warmer weather will be the rule. Ventilation will be good to excellent except poor in the southeast half of the East Central Plains. Critical fire weather conditions could be approached for a few hours in the northeast plains Monday afternoon. A short wave trough aloft and surface back door front will approach Monday night and impact the forecast area Tuesday into Tuesday night. Models have been deepening the trough and now they all squeeze out a precipitation across the west and north from late Monday night into Tuesday night. Amounts should be light, and not enough for wetting precipitation. Mostly snow will fall in the western and northern mountains while mostly rain falls in the lower elevations. Every where will be cooling, but especially so in the northeast, which could be up to 30 degrees lower than on Monday. Vent rates will be good to excellent across west and central areas, but fair to poor in the east. Dry northwest flow for Wednesday and Thursday with temperatures on the rebound, except from the Middle Rio Grande Valley to the TX border Wednesday. Everyone will be warmer Thursday. Winds will be mostly light both days. Widespread fair to poor and spotty good ventilation both days. Prospects for some precipitation continue to look decent next weekend. The flow aloft will turn westerly and strengthen Friday in response to a developing closed low over or offshore of CA. The flow will continue to back to the southwest next weekend. Precipitation will develop Saturday and become more widespread Saturday night into Sunday night. The upper low will weaken as it crosses NM Sunday night into early Monday. That's if the GFS is right. The CMC keeps the closed low to our west, with the onset of precipitation a little slower. The ECMWF only has a trough swinging through Friday night into Saturday with light precipitation. For now we will carry low chance POPS for our mountain areas Saturday and Saturday night. CHJ && .AVIATION... 06Z TAF CYCLE A weak wave moving quickly southeast from Utah will force stronger winds across the higher terrain late tonight. Mountain wave activity will strengthen thru sunrise with erratic, west-northwest wind gusts up to 40 kt. Lcl mt top obscurations are possible along west slopes of the Sangre de Cristos with perhaps a flurry ahead of the surface front. Northwest winds will increase over much of the area Saturday aft 17Z with peak speeds in the corridor from KFMN to KAEG, KABQ, KCQC, and KLVS. Patchy BLDU is possible within this area due to the extended period of very dry conditions. A weak northeast wind shift will sag into northeast New Mexico aft 20Z and mitigate the stronger winds from KCAO to KTCC. Winds expected to slowly diminish aft 01Z. Guyer && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 59 25 60 24 / 0 0 0 0 Dulce........................... 57 24 55 23 / 0 0 0 0 Cuba............................ 54 25 56 25 / 0 0 0 0 Gallup.......................... 60 19 62 18 / 0 0 0 0 El Morro........................ 61 18 62 16 / 0 0 0 0 Grants.......................... 60 20 62 19 / 0 0 0 0 Quemado......................... 58 28 60 27 / 0 0 0 0 Glenwood........................ 69 32 69 33 / 0 0 0 0 Chama........................... 50 20 51 21 / 0 0 0 0 Los Alamos...................... 58 34 57 35 / 0 0 0 0 Pecos........................... 56 32 58 30 / 0 0 0 0 Cerro/Questa.................... 49 23 52 26 / 0 0 0 0 Red River....................... 42 22 45 25 / 0 0 0 0 Angel Fire...................... 49 14 52 20 / 0 0 0 0 Taos............................ 55 16 57 18 / 0 0 0 0 Mora............................ 57 28 60 29 / 0 0 0 0 Espanola........................ 61 30 62 28 / 0 0 0 0 Santa Fe........................ 55 32 56 33 / 0 0 0 0 Santa Fe Airport................ 59 25 59 26 / 0 0 0 0 Albuquerque Foothills........... 63 37 63 38 / 0 0 0 0 Albuquerque Heights............. 63 34 64 34 / 0 0 0 0 Albuquerque Valley.............. 66 25 66 25 / 0 0 0 0 Albuquerque West Mesa........... 64 31 64 32 / 0 0 0 0 Los Lunas....................... 67 22 66 22 / 0 0 0 0 Rio Rancho...................... 65 32 65 32 / 0 0 0 0 Socorro......................... 70 34 69 34 / 0 0 0 0 Sandia Park/Cedar Crest......... 57 32 61 32 / 0 0 0 0 Tijeras......................... 58 31 59 30 / 0 0 0 0 Moriarty/Estancia............... 62 23 64 21 / 0 0 0 0 Clines Corners.................. 58 30 59 31 / 0 0 0 0 Gran Quivira.................... 60 33 62 34 / 0 0 0 0 Carrizozo....................... 64 36 65 37 / 0 0 0 0 Ruidoso......................... 61 36 64 33 / 0 0 0 0 Capulin......................... 58 25 58 23 / 0 0 0 0 Raton........................... 61 22 61 20 / 0 0 0 0 Springer........................ 63 23 63 22 / 0 0 0 0 Las Vegas....................... 60 28 61 27 / 0 0 0 0 Clayton......................... 64 30 55 23 / 0 0 0 0 Roy............................. 62 28 59 23 / 0 0 0 0 Conchas......................... 69 34 66 30 / 0 0 0 0 Santa Rosa...................... 68 34 66 28 / 0 0 0 0 Tucumcari....................... 72 30 68 29 / 0 0 0 0 Clovis.......................... 72 33 69 27 / 0 0 0 0 Portales........................ 72 33 70 29 / 0 0 0 0 Fort Sumner..................... 72 31 70 26 / 0 0 0 0 Roswell......................... 80 34 77 31 / 0 0 0 0 Picacho......................... 68 44 70 36 / 0 0 0 0 Elk............................. 66 40 68 36 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 5 PM MST this afternoon for the following zones... NMZ108. Wind Advisory from 8 AM this morning to 5 PM MST this afternoon for the following zones... NMZ523. && 41
Hazardous weather outlook, Feb 3, 3:25 AM MST, 9 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 325 AM MST Sat Feb 3 2018 NMZ501>540-041030- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 325 AM MST Sat Feb 3 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect from Noon to 5PM MST for the east central plains where low humidities combined with strong winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds will strengthen again on Monday. Combined with low humidity values, an hour or two of critical fire weather condtions will be possible across mainly northeast New Mexico. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. 41
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.